Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Treatment for mucus buildup in lungs?

Jul 2016
User rating for this question
Very Good
Answered by

Practicing since : 1971
Answered : 8343 Questions
my wife has cuffing in the lungs she has done an oxygen test at 86% she seems to have a constant build up of mucous that does not seem to go away.
Posted Fri, 15 Mar 2013 in Lung and Chest disorders
Answered by Dr. P. T. Patil 17 minutes later
Thanks for your query.Based on the facts that you have posted it appears that your wife has Acute Bronchitis .
Following investigations will help to confirm the diagnosis
1) Routine Haemogram with E.S.R.
2) X-Ray of the Chest.
3) Microscopic examination of Sputum with Culture .

Her Oxygen saturation is 86% which is lower than normal Please have inhalation of Oxygen if possible to manage at home.
For cough take some mucus liquefying medication like Bromhaexine.along with some antibiotics like Erytrhomycin twice daily
Nebulisation with Bronco dilator will help to improve breathing smoothly. Visit your family Physician and discuss dosage of medication and to get Prescription.

With this treatment she will recover within a week.

Hope I have answered your query.Please feel free to ask if you have any more questions I shall be happy to help you.
Thanks with Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor